| Model Number |
DUCT OCCLUDER |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 5-4mm amplatzer duct occluder was selected for implant using a 5f amplatzer torqvue delivery system.It was noted during procedure that the occluder was unable to be inserted from the loader into the delivery system.It also noted that the occluder became prematurely detached from the delivery cable and stuck in the part of the delivery system that was outside of the patient.The patient does not have a tortuous anatomy and there was no kink or angulation noted on the 5f amplatzer torqvue delivery system.The 5-4mm amplatzer duct occluder was not mishandled or damaged at any point during device preparation.The 5-4mm amplatzer duct occluder was sized using angiogram measurements.The decision was made to cut the 5f amplatzer torqvue delivery system, remove it, successfully retrieve the detached 5-4mm amplatzer duct occluder, reattached the occluder to the delivery cable, and successfully implant it using a replacement 6f amplatzer torqvue delivery system.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of the occluder becoming prematurely detached from the delivery cable and stuck in the delivery system during the procedure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the available information, the root cause of the reported event could not be conclusively determined.